Alert archive / Louisiana / Tornado Warnings in 2009

Tornado Warning 73, NWS Jackson, MS

May 3, 20094 parishes in Louisiana

NWS Jackson, MS issued this tornado warning at May 3, 2009, 8:36 AM CDT for 4 parishes in Louisiana. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2009, 8:36 AM CDT (13:36 UTC)
Expired
May 3, 2009, 9:30 AM CDT
In force
54 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Tensas Parish, LA

What was reported inside it

TimeReportWhereRemark
May 3, 8:37 AM CDTTSTM WND DMG4 E Manifest, LAPOSSIBLE FUNNEL WAS SPOTTED 4 TO 5 MILES EAST OF MANIFEST. SURVEY TO BE CONDUCTED.
May 3, 8:51 AM CDTTORNADO 03 Ne Harrisonburg, LANARROW PATH OF 40 YARDS WIDE AND 3 MILES LONG OF DOWNED TREES INCLUDING ACROSS STATE HIGHWAY 913. RATED EF0 WITH MAX WINDS 70 MPH.
May 3, 9:00 AM CDTTSTM WND DMGWisner, LALARGE LIMBS WERE KNOCKED DOWN AROUND WISNER. NEW CORN CROPS WERE LEANING AS A RESULT OF THE STRONG WINDS.
May 3, 9:00 AM CDTHAIL 0.25Wisner, LASMALL HAIL REPORTED AROUND WISNER.
May 3, 9:24 AM CDTTSTM WND DMGS Harrisonburg, LAWIDESPREAD TREES DOWN AND POWERLINES DOWN ACROSS THE PARISH. TREES DOWN IN THE SANDY LAKE COMMUNITY BETWEEN JONESVILLE AND HARRISONBURG ALONG HWY 124 SOUTH OF JONESVILLE.
May 3, 9:38 AM CDTNON-TSTM WND DMG2 Ne St. Joseph, LASEVERAL LIMBS WERE DOWN AT LAKE BRUIN STATE PARK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 7:44 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 1.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1741 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 200 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1741 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
484 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
200 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
2.4
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 031336
TORJAN
LAC025-029-041-107-031430-
/O.NEW.KJAN.TO.W.0073.090503T1336Z-090503T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
836 AM CDT SUN MAY 3 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  EXTREME NORTH CENTRAL CONCORDIA PARISH IN NORTHEAST LOUISIANA...
  SOUTHEASTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...
  TENSAS PARISH IN NORTHEAST LOUISIANA...

* UNTIL 930 AM CDT

* AT 836 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MANIFEST
  MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  WALLACE RIDGE BY 845 AM CDT...
  WISNER BY 910 AM CDT...
  COOTER POINT BY 920 AM CDT...
  HELENA BY 925 AM CDT...
  LAKE BRUIN BY 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3168 9201 3183 9201 3215 9127 3196 9117
      3188 9123 3163 9199 3168 9202
TIME...MOT...LOC 1336Z 246DEG 33KT 3175 9193

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 031352
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
852 AM CDT SUN MAY 3 2009

LAC025-029-041-107-031430-
/O.CON.KJAN.TO.W.0073.000000T0000Z-090503T1430Z/
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-
852 AM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHEASTERN FRANKLIN...EXTREME NORTH CENTRAL CONCORDIA...
NORTHEASTERN CATAHOULA AND TENSAS PARISHES...

AT 852 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR HARRISONBURG MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  SICILY ISLAND BY 905 AM CDT...
  WISNER BY 910 AM CDT...
  COOTER POINT BY 920 AM CDT...
  HELENA BY 925 AM CDT...
  LAKE BRUIN AND ST. JOSEPH BY 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3188 9189 3215 9127 3196 9118 3188 9123
      3169 9180
TIME...MOT...LOC 1352Z 246DEG 33KT 3180 9176

$$

GARRETT
000 
WWUS54 KJAN 031358
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CDT SUN MAY 3 2009

LAC025-029-041-107-031430-
/O.CON.KJAN.TO.W.0073.000000T0000Z-090503T1430Z/
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-
858 AM CDT SUN MAY 3 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
SOUTHEASTERN FRANKLIN...EXTREME NORTH CENTRAL CONCORDIA...
NORTHEASTERN CATAHOULA AND TENSAS PARISHES...

AT 858 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SICILY ISLAND MOVING EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  WISNER BY 905 AM CDT...
  COOTER POINT BY 920 AM CDT...
  HELENA AND ST. JOSEPH BY 930 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
BASEBALL SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT SUNDAY
AFTERNOON FOR NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3188 9189 3215 9127 3196 9118 3188 9123
      3169 9180
TIME...MOT...LOC 1358Z 253DEG 31KT 3178 9168

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 3, 4:09 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, May 3, 4:09 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT SUN MAY 3 2009

.SHORT TERM...TODAY AND TONIGHT...MOST OF THE THUNDERSTORM ACTIVITY
HAS DIMINISHED THIS MORNING OVER THE ARKLAMISS...BUT ANOTHER ROUND
IS DEVELOPING TO OUR WEST AND SHOWERS AND THUNDERSTORMS WILL ONCE
AGAIN MOVE INTO THE AREA EARLY THIS MORNING. CURRENTLY THE SURFACE
BOUNDARY EXTENDS FROM WESTERN TENNESSEE THROUGH SOUTHERN ARKANSAS
INTO NORTHEAST TEXAS. THE FRONT WILL CONTINUE TO MOVE SLOWLY TO THE
SOUTH THROUGH THE MORNING AND WILL EXTEND ACROSS NORTHERN
MISSISSIPPI INTO NORTHERN LOUISIANA BY MIDDAY. MOISTURE WILL NOT BE
A PROBLEM TODAY WITH PWATS RANGING FROM 1.8 TO 2.0 INCHES THIS
AFTERNOON. THIS WILL COMBINE WITH A VERY UNSTABLE AIRMASS AND STRONG
SHEAR LATE THIS MORNING INTO THE AFTERNOON HOURS. THE GFS INDICATES
1500-2000 J/KG OF ML CAPE THIS AFTERNOON ALONG WITH H700-H500 LAPSE
RATES NEAR 7.0 C/KM. CURRENTLY IT LOOKS LIKE AT LEAST 2 ROUNDS OF
SEVERE STORMS WILL MOVE THROUGH PORTIONS OF THE AREA WITH BOWING
SEGMENTS. THE FIRST LINE OF STORMS WILL MOVE THROUGH THIS MORNING
AND ANOTHER ONE WILL MOVE THROUGH THIS AFTERNOON. TORNADOES WILL BE
POSSIBLE ALONG WITH LARGE HAIL AND GUSTY WINDS AS THE PRIMARY RISK.

ABOUT THE NORTHERN ONE-THIRD OF OUR AREA HAS RECEIVED AROUND 2-4
INCHES OF RAINFALL OVER THE PAST 12 HOURS OR SO AND THE MODELS
INDICATE THAT ANTHER 2-4 INCHES AND ISOLATED HIGHER AMOUNTS WILL
FALL TODAY OVER THESE SAME AREAS. WILL ISSUE A FLASH FLOOD WATCH FOR
THESE AREAS.

THE COLD FRONT WILL CONTINUE TO DROP ACROSS THE AREA THIS EVENING
THROUGH THE OVERNIGHT AREAS AND THIS WILL SHIFT THE FOCUS OF THE
SEVERE STORMS FURTHER SOUTH TONIGHT.

STUCK CLOSE TO MAV TEMPERATURE GUIDANCE THROUGH THE PERIOD...BUT DID
RAISE POPS ABOVE GUIDANCE TODAY FOR AREAS ALONG AND NORTH OF THE
NATCHEZ TRACE. MOST OF THE AREA WILL SEE RAINFALL TODAY...BUT THE
SOUTHEASTERN AREAS WILL REMAIN CAPPED THROUGH THE AFTERNOON BEFORE
BREAKING THIS EVENING AS THE FRONT PUSHES FURTHER TO THE SOUTH./15/

.LONG TERM...MONDAY THROUGH NEXT SUNDAY...SHOWERS AND THUNDERSTORMS
WILL BEGIN COMING TO AN END ACROSS THE FORECAST AREA FROM NORTHWEST
TO SOUTHEAST THROUGH THE DAY MONDAY.  BY MONDAY EVENING...WHATS
LEFT OF THE ACTIVITY WILL BE CONFINED TO PORTIONS OF MAINLY
SOUTHEAST MISSISSIPPI...WITH RAIN CHANCES FINALLY COMING TO AN END
LATE MONDAY EVENING.  THROUGH THE NIGHT AND INTO TUESDAY...HIGH
PRESSURE WILL QUICKLY BUILD EAST INTO AND THROUGH THE REGION
ALLOWING SOME SLIGHTLY DRIER CONDITIONS TO EXIST THROUGH AT LEAST
MID WEEK.

BY LATE TUESDAY NIGHT INTO WEDNESDAY...WITH THE REGION NOW UNDER
MORE OF A QUASI-ZONAL FLOW ALOFT WITH A RATHER WEAK TROUGH AXIS NEAR
THE AREA...A SERIES OF UPPER LEVEL DISTURBANCES WILL BEGIN TO MAKE A
RUN ON THE FORECAST AREA ALLOWING RAIN CHANCES...GENERALLY ON THE
ORDER OF 20-40%...TO AGAIN EXIST ACROSS THE REGION THROUGH FRIDAY.
BOTH TEMPERATURES AND MOISTURE DURING THIS TIME WILL ALSO BE ON THE
INCREASE.

HIGH PRESSURE AT THE SURFACE THOUGH WILL WEDGE ITSELF INTO THE
REGION FROM THE EAST THROUGH THIS TIME.  AS THEY MOVE ACROSS THE
AREA...EACH OF THESE DISTURBANCES WILL TRY TO SEND AN ASSOCIATED
SURFACE BOUNDARY INTO THE AREA...BUT WITH LITTLE TO NO AVAIL AS THE
BEFORE MENTIONED SURFACE HIGH HANGS TOUGH OVER THE AREA.

THE SURFACE HIGH WILL WEAKEN ENOUGH BY LATE FRIDAY NIGHT INTO EARLY
SATURDAY...TO ALLOW A WEAK FRONT TO PUSH THROUGH THE AREA.  BEHIND
THIS FRONT...HIGH PRESSURE AT THE SURFACE...WITH STRONG RIDGING
ALOFT...WILL BUILD INTO THE LOWER MISSISSIPPI RIVER VALLEY FOR THE
REMAINDER OF THE WEEKEND BRINGING AN END TO RAIN CHANCES ACROSS THE
AREA. /19/

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS IN THE NORTH WILL
CONTINUE TO IMPACT GLH/GWO/GTR THIS MORNING.  WHILE ISOLATED SHOWERS
AND STORMS WILL BE POSSIBLE ACROSS CENTRAL PORTIONS OF THE
AREA...KJAN AND KMEI...DURING THE FIRST HALF PART OF THE
MORNING...BUT BECOME MORE SCATTERED IN NATURE THROUGH THE MID AND
LATE MORNING HOURS.  FREQUENT LIGHTING...WIND GUSTS APPROACHING 50
KNOTS...AND PERIODS OF HEAVY RAIN WILL BE POSSIBLE IN THE STRONGER
STORMS.

AS WE MOVE INTO THE AFTERNOON HOURS...ANOTHER COMPLEX OF SHOWERS AND
THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE AS WELL AS PRODUCE
VERY HEAVY RAINFALL...IS EXPECTED TO MOVE EAST ACROSS THE AREA AS A
BOUNDARY CONTINUES TO SLOWLY SINK SOUTHWARD THROUGH THE REGION.
THEN THROUGH THE OVERNIGHT HOURS TONIGHT...MUCH OF THE STRONGER TO
SEVERE ACTIVITY WILL BEGIN TO COME TO AN END...BUT SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO BE RATHER WIDESPREAD ACROSS THE AREA
AS AGAIN THE PREVIOUS MENTIONED FRONT MAKES ITS TREK THROUGH THE
REGION. AS A RESULT...LOOK FOR MAINLY MVFR CONDITIONS TO PREVAIL AT
ALL SITES OVER THE NEXT 24 HOURS.  HOWEVER...IFR TO LOCALLY LIFR
FLIGHT CONDITIONS WILL BE LIKELY AT SITES WHERE CONVECTION IS
OBSERVED DURING THE FORECAST PERIOD. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  65  76  59 / 100  80  39  10
MERIDIAN      82  65  77  57 /  65  94  57  13
VICKSBURG     79  65  78  58 / 100  67  25   9
HATTIESBURG   86  69  81  62 /  34  88  55  10
NATCHEZ       81  66  75  59 /  83  57  27   8
GREENVILLE    73  61  74  56 / 100  43  17  10
GREENWOOD     76  61  74  56 / 100  60  27  12

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR MSZ018-019-025>037-040>042.

LA...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR LAZ007>009.

AR...FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH THIS
     EVENING FOR ARZ074-075.

&&

15/19
Hazardous weather outlook, May 3, 7:13 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
713 AM CDT SUN MAY 3 2009

ARZ074-075-LAZ007>009-MSZ018-019-025>037-040>042-041015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-
SHARKEY-YAZOO-
513 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE
AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF
A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS
MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
AFTERNOON HOURS BEFORE SHIFTING TO THE SOUTH THIS EVENING. THE MAIN
RISK WITH THESE STORMS WILL BE LARGE HAIL AND WIDESPREAD DAMAGING
WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION TO THE
SEVERE STORMS...HEAVY RAINFALL WILL PRODUCE FLASH FLOODING AS THE
STORMS CONTINUE TO TRAIN OVER THE SAME AREAS THAT RECEIVED ANYWHERE
FROM 2 TO 4 INCHES IN THE PAST 24 HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED LATER THIS MORNING INTO THE AFTERNOON
HOURS.

LAZ015-016-023>026-MSZ038-039-043>055-059>061-041015-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-
WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-
RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-
ADAMS-FRANKLIN MS-
513 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM THIS MORNING INTO THE
AFTERNOON HOURS OVER THE AREA. SHOWERS AND THUNDERSTORM OUT AHEAD OF
A SLOW MOVING COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA THIS
MORNING AND SOME OF THESE STORMS MAY BE SEVERE. THE POTENTIAL FOR
SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH THE
AFTERNOON HOURS. THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL
AND WIDESPREAD DAMAGING WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MAY BE NEEDED LATER THIS MORNING INTO
THE AFTERNOON HOURS.

MSZ056>058-062>066-072>074-041015-
SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
513 AM CDT SUN MAY 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON INTO THE EVENING HOURS OVER THE AREA. SHOWERS AND
THUNDERSTORM MOVING ALONG A SLOW MOVING COLD FRONT WILL MOVE INTO
THE AREA LATE THIS AFTERNOON AND SOME OF THESE STORMS MAY BE SEVERE.
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE OVER THE AREA
THROUGH THE EVENING HOURS BEFORE WEAKENING AND MOVING TO THE EAST.
THE MAIN RISK WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING
WINDS...BUT TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Local storm report, May 3, 7:40 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
740 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     TSTM WND DMG     CANTON                  32.61N 90.03W
05/03/2009                   MADISON            MS   LAW ENFORCEMENT

            TREES DOWNED WITH POWER OUTAGE ALONG ADAMS STREET.

&&

MME
Local storm report, May 3, 8:02 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
802 AM CDT SUN MAY 03 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     1 S SINGLETON           32.87N 89.54W
05/03/2009                   LEAKE              MS   PUBLIC

            TREES DOWN JUST SOUTH OF SINGLETON ON HIGHWAY 35.

&&

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 8:38 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll67 min
May 2, 9:48 PM CDTSevere Thunderstorm WarningJANEast Carroll, Morehouse, Richland, West Carroll42 min
May 2, 10:19 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison41 min
May 3, 4:02 AM CDTFlash Flood WatchJANEast Carroll, Morehouse, West Carroll11 hr
May 3, 8:24 AM CDTSevere Thunderstorm WarningJANCatahoula, Franklin66 min
May 3, 8:54 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia, Franklin, Tensas66 min
May 3, 9:19 AM CDTTornado WarningJANMadison, Tensas56 min
May 3, 10:23 AM CDTFlash Flood WarningJANEast Carroll, West Carroll3 hr
May 3, 11:21 AM CDTAreal Flood WarningJANMorehouse4 hr
May 3, 1:26 PM CDTAreal Flood WarningJANEast Carroll, West Carroll3 hr

Nearby

Tornado Warnings in Louisiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.